Is there anything to help with this side effect. I am on Pristiq for depression. This drug has been great for the depression and the only side effect I have noticed is sexual.
Pristiq - I have problems with a decreased sex drive and difficulty having an orgasm?
Question posted by s6917 on 29 Dec 2012
Last updated on 12 September 2019
I have been on so many different types of antidepressants over the years and i to am on pristiq and i guess im the only one but i found that i want more sex. Am i the only one here?
Then you need to change your meds. I had same problem on one of mine. Went through 5-6 DIF antidepressants before finding one that worked & had no bad side effects
Hi, s6917! Overall, Wellbutrin and Serzone are considered to have less sexual side effects than the other ADs, but it really depends on your response to your medication. If you continue to have problems, you might want to ask your prescribing doctor about a switch. Best wishes,
I have been on an abundance of different antidepressants over the past 20 years (incl Pristiq) and the "difficulty in reaching orgasm" problem creeps up with a few of them. I have been able to overcome the issue with time & patience. I let my husband know what's going on w/ my meds & body so that he is aware I'm going to need some additional "special attention" when we do have sex. Also, if you are comfortable with masturbating, I would recommend doing it at least a few times a week until you find that you are back to your old self. Don't dump the drug too quickly..most people do & this is an issue that you truly can work through if you give yourself a couple of weeks of w/ some extra effort.
S6917, I too like Laurie take Pristiq. I guess everybody's body is different, as I do not have any problems with sex drive, orgasm's, etc... How long have you been on it? If not long, maybe give it a little more time. It's the only antidepressant I haven't had this problem with. But talk to your dr. If its to difficult to live with this problem. I hope you the best. Take care, Ruthie
Unfortunately, it is a common side effect of most antidepressants. The only antidepressant that may not do this is Wellbutrin (bupropion). Wish I knew of a solution as I am on Pristiq as well.
- Pristiq uses and safety info
- Pristiq information for Healthcare Professionals (includes dosage details)
- Side effects of Pristiq (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.